|platelet count from Russia)
Dec 21, 2008
Íello. Tnk you very much for your attantion to my really big problem. I ll repet my situation: I m HIV and Hepatitis C since 2001, i m without therapy (HIV) for 8 years. Today my CD 286, viral load (HIV) 4260. I discovered thrombocytopenia in 2005 year. My platelet count was 14000 (if normal 160000-350000) in 2005 year. Nobody from our doctors knew what cause in our thrombocytopenia. I ve got on a drip by immunoglobulin in 2006 year. I did it by 5 days every 3 month for 1 year. Imunoglobulin did nt help me, platelet count weved from 40000 to 10000. Next year 2007 the platelet level was 3000-5000. So, i decided to check platelet antibodies (my resalt was 1400% if normal is not more than 200%). This result did not say anything, i m not a doctor, all the information take from different places and by difficult ways. When i despair of choosing correct treatment, my wife found a doctor haematologist, who said to treat HEPATITIS C first of all, inspite of my critical platelet down level (3000). I started treatment by Pegasys (Peginterferon alfa-2a). When i started Pegasys, my CD was 280, viral load (HIV) 3200, viral load (hepatit)-6000000, biochemistry (liver) AST 50, ALT 30 and platelet count 3000. So, I gave an injection, after the 2 inject my platelet count shows 100000. The viral load (hepat) began undefined after the 4 inject. I did injects during the 28 weeks. All the treatment way platelet count was normal. But when i finished Pegas, my platelet count began to reduce. It was 100000 after one month, 12000- after 2 months. Today my viral load (hepatit) is undefined for 5 months after finishing Pegas, my platelet count is waved from 4000 to 40000. CD 286, viral load (HIV) 4260. Checking platelet antibodies today after the treatment Pegas shows 300% (the hormal began from 200%). My bilirubin is TBIL-42,8 DBIL-13,6. My doctor say that i have to start therapy (HIV) Combivir+Stocrin and it helps to avoid trombocytopenia.
So, i have 3 quest: if i start HIV therapy, but my platelet count will not rise,what i have to do? what people do in this situation? And why my platelet count rised during Pegas therapy? And where can i read any information about trombocytopenia? The last ques: my bilirubin is 56, if the end of normal - 20, what i have to do? i m upset becouse i have to start therapy during bilirubin 56/ Thank you. We are waiting your answer.
| Response from Dr. Holodniy
If the platelet count does not increase after HIV treatment, some would recommend steroids or even removal of the spleen. Interferon could have stimulated certain hormones and other proteins to increase the platelet count. Websites like WebMD could help answer some of your questions. If the other liver enzymes are normal or near normal you could start HIV treatment carefully. You may need to have your doctor figure out what might be causing the high bilirubin first before you start.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.